neuropathy after chemo please help

i finished chemo approx 8 weeks ago the consultant always asked before each session if i had any numbness etc and i only had mild symptoms nothing to worry about, then this week i have been in agony with pains in feet and lower legs visited gp and he said it was neuropathy and rx me amatryptalin which i will take for first time tonight, what i am puzzled by is why didnt i get this severity durring chemo and why now, is it going to stay or go its very painful.

6 Replies

oldestnewest
  • I guess you're in the US? Amytriptilline is one of a group of drugs, called I think tricyclic antidepressants, that have a paradoxical effect is that they also help neuropathy.

    I hope it helps. Vxxx

  • hi victoria thanks for reply, im in uk.

  • Defo more aches and pains after, since my chemo, and it was only one session, I haven't been able to lift my left arm above shoulder height, I was given a variety of tabs but have just got to put up with occasional numbness in that arm. My cousin had very intensive chemo and is suffering with numbness, pins and needles etc but has been told it'll eventually go, her treatment finished in April.

    LA xx

  • I've had neuropathy since my hysterectomy a year ago. I really struggle with it. My GP prescribed amitryptaline but it just made me sleep. I have since tried gabopentin and am now trying pregablin and naproxen. Nothing has really helped. I am waiting for an appt at The Walton centre who specialise in neuropathic pain, so I am desperately hoping they can help me. I really feel for you. Hope the amitryptaline help you. x

  • hi kizziebelle, at least there seems to be a couple more options if the amitryp isnt effective then pain clinic is an option , but i would like to get it sorted cause it is painful, hope you get sorted soon x

  • Hi. I have still got neuropathy in fingers and toes. My toes feel like blocks of wood. I take Amytriptylin and it's helped with the pain but the numbness is still a problem. I find it hard putting socks,shoes etc on . I finished chemo early September and my oncologist warned me I may be one of the unlucky ones and always have neuropathy. If this is the only side effect then, I can manage how ever inconvenient it is. Hope the pain soon subsides for you.

    Jean

You may also like...